Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 322, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 27, 2004, 1:47 PM CDT for Brewster County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2004, 1:47 PM CDT (18:47 UTC)
- Expired
- Aug 27, 2004, 2:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 271847 SVRMAF TXC043-271945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CDT FRI AUG 27 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BREWSTER COUNTY IN SOUTHWEST TEXAS * UNTIL 245 PM CDT * AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF TERLINGUA RANCH LODGE...OR 14 MILES NORTHWEST OF PANTHER JUNCTION...MOVING SOUTH AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED ABOUT 17 MILES NORTHWEST OF TERLINGUA...MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... TERLINGUA RANCH LODGE... STATE HIGHWAY 118... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 2975 10374 2940 10374 2934 10323 2956 10296 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 11:31 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 27, 11:31 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1131 AM CDT FRI AUG 27 2004 .UPDATE... SURFACE COLD FRONT CONTINUES TO PROGRESS SOUTH THROUGH THE TEXAS SOUTH PLAINS AND EASTERN NEW MEXICO LATE THIS MORNING. AT 16Z...THE FRONT EXTENDED FROM FAR NORTHERN LEA COUNTY NEAR TATUM...TO NEAR PLAINVIEW. THINK THE FRONT WILL GRADUALLY SLOW DOWN AND WILL EXTEND ROUGHLY FROM THE FAR SOUTHEAST NEW MEXICO PLAINS THROUGH THE NORTHWEST PERMIAN BASIN LATE THIS AFTERNOON. HAVE COOLED MAXIMUM TEMPERATURES A BIT IN THESE AREAS...AND ADJUSTED WIND GRIDS ACCORDINGLY. IN ADDITION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS MORNING ALONG THE SOUTHERN EDGE OF A SHORTWAVE SHEAR AXIS EXTENDING ACROSS THE BIG BEND/LOWER TRANS PECOS REGION. OTHER ISOLATED CELLS ARE BEGINNING TO DEVELOP FROM SOUTHERN UPTON COUNTY NORTHEAST INTO MITCHELL/SCURRY COUNTIES. WE HAVE INCREASED RAIN CHANCES FOR THE AFTERNOON FROM THE LOWER TRANS PECOS NORTHEAST THROUGH THE PERMIAN BASIN/WESTERN LOW ROLLING PLAINS. UPDATED PRODUCTS WILL BE SENT SHORTLY. && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 21
Hazardous weather outlook, Aug 27, 5:00 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 AM CDT FRI AUG 27 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272200- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 500 AM CDT (400 AM MDT) FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN AND NEAR THE DAVIS AND GLASS MOUNTAINS...AND EASTWARD OVER THE STOCKTON PLATEAU. MORE ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM THE WESTERN LOW ROLLING PLAINS...ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS... AND INTO THE BIG BEND REGION. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED WITH THESE THUNDERSTORMS...HOWEVER AN ISOLATED STORM OR TWO COULD STRENGTHEN ENOUGH TO PRODUCE DAMAGING WINDS OR LARGE HAIL. A COLD FRONT WILL PUSH INTO TO SOUTHEAST NEW MEXICO...THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS LATE TONIGHT. AN ISOLATED STORM OR TWO THAT DEVELOPS ALONG THE FRONT COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHEAST WINDS ARE EXPECTED TO INCREASE TO THE 30 TO 40 MPH RANGE SATURDAY MORNING IN GUADALUPE PASS BEHIND A SOUTHWARD MOVING COLD FRONT. MOTORISTS SHOULD EXERCISE CAUTION IF PLANNING TRAVEL THROUGH GUADALUPE PASS SATURDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ANTICIPATED ISOLATED NATURE OF ANY SEVERE WEATHER THAT AFFECTS THE AREA THIS AFTERNOON AND OVERNIGHT...ORGANIZED SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST WEATHER INFORMATION SHOULD SEVERE WEATHER THREATEN THE AREA.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.